MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE BLUNT FILL 5ML LL W/NDL 18X1-1/2; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE BLUNT FILL 5ML LL W/NDL 18X1-1/2; PISTON SYRINGE
Model Number 305062
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 5 syringes blunt fill 5ml ll w/ndl 18x1-1/2 had foreign contaminates found in their sealed packaging before use.The following information was provided by the initial reporter: "these are contaminated on the inside of the packaging and the packaging is still sealed.All were in the supply bin located in the supply room which is managed by materials management.".
 
Additional Manufacturer Narrative
H.6.Investigation summary: two photos and five 5ml syringes with needles in one opened and four sealed packages were received, confirmed to be from batch #8197829 (p/n 305062).The samples were visually evaluated.The syringe, the needle and the inside of the packaging in the opened sample were found to have large amounts of grease foreign matter residue.The fm was outside the fluid path.The four sealed samples were found to have small amounts of grease residue in similar spots on all syringes.The location was close to the bottom of the barrel between 1ml and zero line and base of the needle cap.The fm was larger than level 3 in size, outside the fluid path and rejectable per product specification.Potential root cause for the grease foreign matter defect is associated with the assembly process.It is likely due to over greasing of machine components during work performed on the machine.No corrective actions are necessary based on the defective rate identified.Batch 8197829 is considered in compliance with our product specification requirements.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
SYRINGE BLUNT FILL 5ML LL W/NDL 18X1-1/2
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key9700069
Report Number1213809-2020-00087
Device Sequence Number610163
Product Code FMF
UDI-Device Identifier30382903050629
UDI-Public30382903050629
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2023
Device Model Number305062
Device Catalogue Number305062
Device Lot Number8197829
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2020
Initial Date Received by Manufacturer 01/23/2020
Supplement Date Received by Manufacturer01/23/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date03/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;